Hives

A red, raised, and an itchy skin rash that might have been triggered by allergens is called hives or urticaria. Some of the triggers that can cause hives are medications (some antibiotics and NSAIDs), food (nuts, shellfish, eggs), infections, fever, dust mites, latex, pollen, sunlight exposure, etc. Antihistamines like Fexofenadine and Cetirizine are used for its treatment.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I have an itchy rash and blisters on my hands, feet, and legs?

Query: Hello doctor, I have an itchy rash and blisters on my hands, feet, and legs that started two days ago. They have cleared up on my hands but are still there on my feet and lower legs. I am not allergic to poison ivy. I want to just figure out what it is so I can avoid it in the future. Thank you. ...  Read Full »


Dr. Sandhya Narayanan Kutty

Answer: Hello, Welcome to icliniq.com. I hope you are doing well. I have reviewed the image you shared (attachment removed to protect the patient's identity). After going through the history and the image, it appears to be urticarial hives that have occurred as a response to exposure to a plant or a lea...  Read Full »

I had a sudden outbreak of hives. Are my medications appropriate?

Query: Hello doctor, This is regards to my urticaria problem. I had a chronic urticaria three years back, for which I underwent a course of Loratidine and Xyzal-M for close to one and a half years and was keeping well. All of a sudden, I had a severe outbreak of hives last week and was put on Dazit-M, Alle...  Read Full »


Dr. Shanza Ikram

Answer: Hello, Welcome to icliniq.com. At the moment, you are having acute exacerbation precipitated by one of the exaggerating factors like artificial flavoring agents, any drugs or some chemical agents. You have already been prescribed steroid which is Methylprednisolone for three days and some other a...  Read Full »

I am experiencing severe headache and burning hives in my forehead and part of eyelid. Kindly help.

Query: Hi doctor, Four days ago, I started having a headache in the middle of my head. I took the tablet Aleve, and it allowed the function to work. However, two days ago, I developed hives on my forehead and part of my eyelid. My skin swelled and set dry and burned more than itched. It has now been four d...  Read Full »


Dr. Ashwini. V. Swamy

Answer: Hi, Welcome to icliniq.com. Your description points towards Herpes zoster, a reaction of varicella-zoster virus, which initially presents with a painful tingling sensation, then breaks out into a group of blisters, limiting to one half of the body. I can see redness over the forehead's left side i...  Read Full »

I developed hives and itchiness after applying a henna-based dye. Please help.

Query: Hi doctor, I am a 25-year-old female who developed hives with itching after applying henna that started ten days ago. I took the tablet Chlorpheniramine, IV steroids, and Cortisone cream, but they were ineffective. The itching has worsened now, especially at night. I have never had this condition be...  Read Full »


Dr. Ashwini. V. Swamy

Answer: Hi, Welcome to icliniq.com. I went through your query and understood your concern. You have developed allergic contact dermatitis to henna. However, I have a few questions, 1. Which steroid did you take via IV? Is it hydrocortisone (steroid) or Dexamethasone (glucocorticoid)? 2. Did you have sw...  Read Full »

How to cure the hive-like skin rashes that are red and itchy?

Query: Hi doctor, I am a 28-year-old-female. I had experienced folliculitis due to waxing, and you suggested a treatment (a year ago). Currently, I am experiencing skin rashes (like hives) all over the body. It has been there for two days now. It comes and goes in different parts of the body. The first day...  Read Full »


Dr. B T Priya

Answer: Hello, Welcome to icliniq.com. I understand your concern and saw the pictures (attachment removed to protect the patient's identity). You have acute urticaria and may be allergic to dust, food, or insect bite, and you should avoid triggers. I would suggest a Cetirizine tablet twice a day. It may b...  Read Full »

Will getting blood test for allergy help me receive the right treatment?

Query: Hello doctor, So, I have hives, also known as chronic urticaria. Basically, I break out when the climate I am in is hot, or when I exercise. I visited my family doctor and he told me to get a blood test and he also gave me a Cetirizine (Zyrtec) prescription which is 20 mg. I have been taking this me...  Read Full »


Dr. Shyam Kalyan. N

Answer: Hello, Welcome to icliniq.com. The blood test should determine what allergen is causing the problems in you. Sometimes it can be a combination of allergens. Once we know that we help you avoid the same and prevent the sensitivity reactions. Allergies and hypersensitivities are not cured by medici...  Read Full »

I got hives after taking Amoxicillin. Can it be treated with Antihistamine or Steroid?

Query: Hi doctor, I was prescribed Amoxicillin four weeks ago for a possible infection (not sure if it is even related, but I was prescribed this for a post-miscarriage infection). On the day of my final dose, I broke out into hives. I have prescribed an antihistamine (Blexton) after they persisted for a w...  Read Full »


Dr. G.s.s. Sandeep

Answer: Hi, Welcome to icliniq.com. Prednisolone takes 1 to 2 hours to show its impact; it is not the reason for allergy. You can continue medication as prescribed by doctors. Continue steroids and taper them off as per doctor guidance. To rule out an active infection, I suggest taking blood pictures with ...  Read Full »

Why is hives caused when consuming certain foods?

Query: Hi doctor,I am a 29-year-old male. I am suffering from a food allergy. I consulted a dermatologist two months back, and he prescribed Fexofenadine, Levocetirizine, with Montelukast Sodium tablets. He advised me not to take tomatoes, onions, potatoes, and lemon. The medications are over. Still, I fin...  Read Full »


Dr. Ashwini. V. Swamy

Answer: Hi, Welcome to icliniq.com. If you have an allergy to certain foods, you must be getting hives when you consume them. You might get hives within an hour of consuming those foods mentioned above. Are you getting hives when you take these foods? If yes, then you have to avoid them in the future comp...  Read Full »

What is the possibility of my hair dye causing hives?

Query: Hello doctor, I have hives along with swollen feet, hands, and lips. Hives are itching. I took tablet Claritin and Prednisone for my hives. I am already taking tablet Abilify and Topamax, and I have dyed my hair recently. I guess these are the two possible causes for my hives. Which do you think wo...  Read Full »


Dr. Shyam Kalyan. N

Answer: Hi, Welcome to icliniq.com. Since when have you been taking these medicines? Have the hives occurred before? Are they reducing with tablet Claritin (Loratadine) and the Steroid? We may have to do a skin prick allergy testing or a comprehensive blood allergy profile, including all the possible alle...  Read Full »

Does vasoconstriction occur due to an allergy to antihistamines?

Query: Hi doctor, I am having major vasoconstriction problems. I would like to know if my daily antihistamines intake is causing this problem. I am taking Loratadine and Fexofenadine hydrochloride daily for allergies.  Read Full »


Dr. Naval Mendiratta

Answer: Hi, Welcome to icliniq.com. I would like to know in detail, what you mean by vasoconstriction problems? Is it affecting your hands or your feet or anywhere in the nasal bed? Do you experience any bluish discoloration of the nails or hands? Do you any pain in the hands or feet? Do you have ulcers any...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.